MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION; ELECTROSURGICAL HANDPIECE

APYX MEDICAL CORPORATION RENUVION; ELECTROSURGICAL HANDPIECE
Model Number APYX-15-TP
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Full thickness (Third Degree) Burn (2696)
Date of Event 03/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The treatment plan included bilateral augmentation mammoplasty, mini abdominoplasty, renuvion use on the anterior abdomen, buttocks and circumferential thighs, and bellafill to the hands and temple.The renuvion device settings were 100% power and 1.5 lpm of helium flow with 8 antegrade/retrograde passes, these settings are outside of the recommended settings in the instructions for use.The doctor reported that during the treatment along the distal, medial thigh the burn was sustained subsequent to the tip of the device becoming dislodged / broken.An attempt to retrieve the device fragment using a hemostat was performed without success.The doctor states the patient's current condition is good.The device has not yet been returned for evaluation.As with all energy devices there are inherent risks associated with the use of renuvion.Risks included in the instructions for use are: unintended burns (deep or superficial), ischemia, fibrosis, infection, pain, discomfort, pigmentation changes, increased healing time, unsatisfactory scarring, asymmetry and/or unacceptable cosmetic result.
 
Event or Problem Description
The patient received a full thickness burn on the medial, distal thigh and a segment of the handpiece is believed to have become dislodged and was retained in the patient during a procedure in which renuvion was used as part of the overall surgical treatment.

Brand Name
RENUVION
Common Device Name
ELECTROSURGICAL HANDPIECE
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
Manufacturer (Section G)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
Manufacturer Contact
graham cuthbert
5115 ulmerton road
clearwater, FL 33760-4004
7278038503
MDR Report Key21913515
Report Number3007593903-2025-00004
Device Sequence Number20642480
Product Code GEI
UDI-Device Identifier00607151050153
UDI-Public(01)00607151050153(10)0000051395(11)241017(17)271001
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K230272
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPYX-15-TP
Device Catalogue NumberAPYX-15-TP
Device Lot Number0000051395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexFemale